We report the case of a 65‐yr‐old woman who developed Stevens–Johnson syndrome 2 weeks after commencing treatment with hydroxychloroquine. Our patient had a 9‐yr history of rheumatoid arthritis with multiple episodes of relapse and remission. Chloroquine and hydroxychloroquine for cancer therapy Plaquenil elevated liver enzymes I broke out with a rash after being on it for a week. I was also on a mild muscle relaxer for about 3 weeks prior to plaquenil. I got off both then started back on plaquenil. No rash so I assumed it was the other med even though I was on it longer and before the plaquenil. Did not resume the other meds. Most other drugs can be taken safely with hydroxychloroquine. There are important interactions with Amiodarone and Digoxin taken for heart disease and with drugs used for epilepsy. However, if you start any new drugs, you should remind the doctor that you are already taking hydroxychloroquine. The most common reaction is a skin rash. If you have been exposed to the drug before, the rash may start quickly, within the first day or two after taking the drug. The reaction also can be delayed and not occur until 8 to 10 days after starting the drug. It is even possible to develop the rash after you have finished a one week course of medication. Over the course of her disease, she had been treated with prednisolone at doses ranging from 5 to 20 mg, but was intolerant of gold (diarrhoea), sulphasalazine (nausea and vomiting), penicillamine (proteinuria) and methotrexate (mouth ulcers, nausea and constipation). She also had a medical history of hypertension (treated with bendrofluazide). Could you develop a rash 3 weeks after starting hydroxychloroquine Allergic reaction to plaquenil DailyStrength, Hydroxychloroquine Skin Support Malaria chemoprophylaxis chloroquine phosphate tablet 500 mg in the newsHydroxychloroquine bad side effectsDescribe eye tests for plaquenil I am starting to itch in my scalp, back, stomach, face and arms now. I think this rash is just starting, so I don't know if it will develope into hives or what. Could this be related to the plaquenil. I have had some weird hive like rashes in the past that I was not able to get biopsied for lupus, so I don't know if this could be the case or not. Anyone Get An Itchy Rash From Plaquenil.. Rash after finishing Ciprofloxacin antibiotic" Ear, Nose.. User Reviews for Plaquenil to treat Systemic. -. Jun 24, 2014 This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include IBM Watson Micromedex updated, Cerner Multum™ updated, Wolters Kluwer™ updated 31 July 2019 and others. I have started Plaquenil 3 weeks ago and the last week developed a rash all over sounds exactly like yours burning and itching but nothing on my face so I was doubting that it could be a lupus rash. Rhema appointment is still a month away and the rash is getting worse by the day. Chemicals are produced in this immune response which lead to allergy symptoms -- including a rash. Reactions to the first dose of your antibiotic are possible, but more commonly a rash will appear after several doses of the medication. Symptoms. Allergic reactions to medications can range from mild to life threatening.